MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. SEEKER CROSSING SUPPORT CATHETER; CATHETER, PERCUTANEOUS

BARD PERIPHERAL VASCULAR, INC. SEEKER CROSSING SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Model Number SK6535M
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that upon removal of the support catheter from the device packaging, approximately 5cm of the tip of the catheter was allegedly detached.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only event reported to date for this lot number and failure mode.Visual inspection: a partial support catheter and storage hoop were returned with the product packaging and label.No kinks were noted to the catheter.No anomalies were noted to the hub.7.8cm of distal tip was missing and not returned.The remaining catheter measures 57.2cm from strain relief to distal end.Functional/performance evaluation: functional testing of the device was not performed.Medical records review: medical records were not provided for review.Image/photo review: one photo was provided and reviewed.The photo shows a support catheter coiled in the inner sleeve packaging.The distal tip appears to be missing.Based on the photo the investigation is confirmed for break.Conclusion: the device and one photo were returned.The investigation was confirmed for break as the tip was noticed missing from the package and not returned.All seeker catheters are inspected 100% for cosmetic and functional defects.Therefore, it is unlikely the tip break is manufacturing related.It is unknown whether handling techniques by the user as they removed the catheter from the packaging or prepped the device may have contributed to the tip detachment.Based upon the available information a definitive root cause has not been determined.Labeling review: the current ifu (instructions for use) states: warnings: contents supplied sterile using ethylene oxide (eo).Non-pyrogenic.Do not use if sterile barrier is opened or damaged.Single patient use only.Do not reuse, reprocess or resterilize.Precautions: carefully inspect the catheter prior to use to verify that catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.Do not continue to use the seeker® crossing support catheter if the shaft has been damaged or kinked.(b)(4).
 
Event or Problem Description

Brand Name
SEEKER CROSSING SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6577265
Report Number2020394-2017-00475
Device Sequence Number905675
Product Code DQY
UDI-Device Identifier00801741067938
UDI-Public(01)00801741067938(17)181007(10)VTAX0165
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K103367
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2018
Device Model NumberSK6535M
Device Catalogue NumberSK6535M
Device Lot NumberVTAX0165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2017
Initial Date Received by Manufacturer 04/24/2017
Supplement Date Received by Manufacturer08/31/2017
Initial Report FDA Received Date05/18/2017
Supplement Report FDA Received Date09/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1